Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 18, NWS Northern Indiana

May 30, 2008LaPorte County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2008, 2:02 PM CDT for LaPorte County, Starke County, Indiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2008, 2:02 PM CDT (19:02 UTC)
Expired
May 30, 2008, 2:23 PM CDT
In force
21 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties LaPorte County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 1:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 301902
SVRIWX
INC091-149-301945-
/O.NEW.KIWX.SV.W.0018.080530T1902Z-080530T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LA PORTE COUNTY IN NORTHWEST INDIANA
  SOUTHWESTERN STARKE COUNTY IN NORTHWEST INDIANA

* UNTIL 245 PM CDT

* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES NORTHWEST OF SAN PIERRE...OR 13 MILES EAST OF DE MOTTE...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH JUDSON...
  TOTO...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHWESTERN INDIANA.

LAT...LON 4132 8694 4135 8678 4122 8664 4117 8690
      4118 8692 4118 8693
TIME...MOT...LOC 1902Z 256DEG 41KT 4124 8688

$$

SCHOTT
1 follow-up statement
000 
WWUS53 KIWX 301923
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EDT FRI MAY 30 2008

INC091-149-301933-
/O.CAN.KIWX.SV.W.0018.000000T0000Z-080530T1945Z/
STARKE IN-LA PORTE IN-
223 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LA PORTE AND
SOUTHWESTERN STARKE COUNTIES IS CANCELLED...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHWESTERN INDIANA.

LAT...LON 4132 8694 4135 8678 4122 8664 4117 8690
      4118 8692 4118 8693
TIME...MOT...LOC 1923Z 256DEG 41KT 4129 8657

$$

SIMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:37 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 30, 12:37 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT FRI MAY 30 2008

.AVIATION/MESOSCALE UPDATE...
COMPLEX ACROSS ILLINOIS INTO SOUTHERN LK MICHIGAN CONTINUING TO
WEAKEN AS EXPECTED. A FEW SMALLER CELLS HAVE TRIED TO GET GOING ON
THE SOUTHERN FLANK OF THIS AREA ON THE LEADING EDGE OF THE BETTER
MSTR AND CONVERGENCE BUT ARE HAVING A HARD TIME HOLDING TOGETHER.
INITIAL DATA FROM SPECIAL 17Z SOUNDING OUT OF KILX SHOWS DECENT
CAP STILL IN PLACE AT 850 MB TO BREAK THROUGH. AS A RESULT... WILL
CONTINUE WITH HOLDING OFF ON ANYTHING WIDESPREAD FROM DEVELOPING
YET FOR A FEW HOURS. HOWEVER...SUFFICIENT INSTABILITY AND DYNAMICS
IN PLACE THAT IF THE CAP BREAKS...EXPLOSIVE DEVELOPMENT MAY OCCUR
WITH STORMS RAPIDLY BECOMING SEVERE. WILL CONTINUE TO MONITOR
THINGS CLOSELY.

AVIATION WISE...SAME AS WITH PUBLIC. NO CHANGES TO ANYTHING AT
THIS POINT. EVENTUALLY A OVERALL WILL BE NEEDED ONCE THE SETUP
STARTS TO MATERIALIZE.

&&

.PREV DISCUSSION... /ISSUED 1047 AM EDT FRI MAY 30 2008/

MESOSCALE UPDATE...
EVERYTHING APPEARS ON TRACK AT THIS POINT FOR AN INCREASING THREAT
FOR SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS THE AREA.
COMPLEX OF STORMS CONTINUES TO TRACK ACROSS WESTERN ILLINOIS.
WHILE HOLDING TOGETHER...THIS COMPLEX APPEARS TO BE SUFFERING ITS
TYPICAL DIURNAL TREND OF A BIT OF WEAKENING. HOWEVER...RADAR
REFLECTIVITY STILL SUGGEST STRONG WINDS WITH IT...JUST HAVING A
HARD TIME REACHING THE GROUND. FOR US...TEMPS ARE WARMING NICELY
ACROSS THE AREA WITH EVERYONE IN THE 70S AND CLIMBING. DEWPTS HAVE
COME UP RATHER DRAMATICALLY OVER THE PAST FEW HOURS AS COMBINATION
OF ADVECTION OF MOIST AIR AS WELL AS MIXING OF HIGHER DEWPTS ALOFT
OCCURS. MOST LOCATIONS NOW WELL INTO THE 50S AND ON THE WAY INTO
THE LOWER 60S BY AFTERNOON. VIS SAT SHOWS CLEARING EXPANDING AHEAD
OF THE ILLINOIS COMPLEX WHICH WILL HELP TO STEEPEN LAPSE RATES
AND INCREASE CHANCE FOR TEMPERATURES TO CLIMB CLOSE TO OR INTO THE
LOWER 80S. NEWEST DAY1 OUTLOOK FROM SPC PLACED ALL OF NORTHERN
INDIANA BACK UNDER A MODERATE RISK. SO FOR THE MOMENT THINGS LOOK
ON TRACK FOR THE GRIDS SO IMMEDIATE UPDATES PLANNED.

PREV DISCUSSION... /ISSUED 640 AM EDT FRI MAY 30 2008/

AVIATION...
LITTLE CHANGE TO PREVIOUS TAFS. WAA SHOWERS WHICH MOVED ACROSS
NWRN INDIANA OVERNIGHT HAVE LIFTED NE INTO MI AND CHANCES FOR MORE
REDEVELOPMENT OF THIS ACTIVITY ACROSS NRN INDIANA THIS MORNING ARE SLIM.
LOW PRESSURE SYSTEM NOW CENTERED OVER SRN MN WITH CDFNT TRAILING
SWWD INTO NEB. THIS SYSTEM WILL MOVE ACROSS WI TODAY AND ACROSS
THE UPR GRTLKS TONIGHT. LARGE AREA OF SHOWERS AND THUNDERSTORMS
AHEAD OF THE SYSTEM FROM WRN MI TO NEB WILL LIKELY CONT TO WKN
THIS MORNING AND THEN INTENSIFY/REDEVELOP THIS AFTN AS AIRMASS IN
WARM SECTOR DESTABILIZES OVER NRN IN/IL. STILL EXPECTING TSRA AT
SBN/FWA LATE THIS AFTN AND THIS EVE WITH MVFR CONDITIONS...PSBLY
BRIEFLY LOWER. SHRA/TSRA SHOULD END WITH FROPA OVERNIGHT WITH WLY
WINDS AND PSBLY SOME LINGERING STRATO CU BEHIND IT.

PREV DISCUSSION... /ISSUED 406 AM EDT FRI MAY 30 2008/

SHORT TERM...
TODAY THROUGH SAT NGT...
STRONG SHRTWV OVER HIGH PLAINS THIS MORNING WILL MOVE ACROSS THE
GRTLKS DURING THIS PD. AT SFC...LOW PRESSURE CENTER OVER NW IA WILL
MOVE NE INTO WI TODAY AND ACROSS THE UPR GRTLKS TONIGHT. DVLPG S-SW
FLOW IN OUR AREA EXPECTED TO ADVECT M60S DEWPOINTS INTO THE CWA THIS
AFTN. THUS... FORCING FOR STRONG CONVECTION FROM WI SWWD TO KS
SHOULD PROPAGATE EWD INTO THE CWA THIS AFTN. SOME DIURNAL WKNG OF
ONGOING STORMS TO OUR WEST LIKELY THIS MORNING...BUT STORMS SHOULD
REDEVELOP OVER NRN IL/NW INDIANA/SW MI THIS AFTN AS CDFNT
ASSOCIATED WITH THIS LOW APPROACHES. NR 2KJ/KG OF CAPE WITH FCST
SOUNDINGS INDICATING GOOD LOW LEVEL SPEED/DIRECTIONAL SHEAR THIS
AFTN... TRANSITIONING TO STRONG UNIDIRECTIONAL SHEAR THIS EVE AS
CDFNT MOVES INTO THE AREA. THUS... INITIAL ROTATING STORMS PSBL
THIS AFTN TRANSITIONING TO LINES/BOWS THIS EVENING. IN THE
MEANTIME...LOW LEVEL THETA-E ADVECTION SHOULD RESULT IN A FEW
SHOWERS THIS MORNING WITH ELEVATED INSTABILITY PSBLY BECOMING STRONG
ENOUGH FOR TSTMS TO DVLP... SO LEFT IN LOW CHC POPS THIS AM.

CDFNT EXPECTED TO BE RATHER DIFFUSE BY SAT MORNING BUT SHOULD HAVE
PUSHED SE OF THE AREA. CYCLONIC FLOW WILL CONT OVER THE CWA DURING
THE DAY AS VERTICALLY STACKED LOW MOVES SLOWLY EAST ACROSS SE
CANADA. WK TROF EXPECTED TO ROTATE SE ACROSS THE AREA DURING THE DAY
PROVIDING SOME FORCING FOR SHOWERS...ESPECIALLY ACROSS SERN 1/2 OF
CWA WHERE MORE RESIDUAL LOW LEVEL MOISTURE SHOULD PERSIST.

VERTICALLY STACKED LOW OVER SERN CANADA WILL CONTINUE TO MOVE SLOWLY
EAST ON SAT NIGHT. GFS INDICATING ANOTHER SHRTWV WILL ROTATE AROUND
THE LOW THROUGH THE GRTLKS OVERNIGHT...PSBLY KICKING OFF A FEW
SHOWERS IN THE CWA. HWVR...LEFT POPS OUT OF THE FCST AS MOST
ENSEMBLE MEMBERS ARE DRY AND NAM INDICATING WEAKER TROF.

AS FOR TEMPS...BIGGEST CONCERN IS HIGHS TODAY AS DEBRIS CLOUDS COULD
HOLD TEMPS DOWN. COUNTING ON GOOD MIXING HWVR TO BOOST TEMPS UP INTO
THE U70S-L80S AND OVERALL NO SGFNT CHANGES TO MOS TEMPS DEEMED
NECESSARY ATTM.

LONG TERM...
SUNDAY THROUGH THURSDAY...WEAK HIGH PRESSURE WILL BE OVER THE AREA
EARLY IN THIS PERIOD...BUT A WEAK UPPER LEVEL SYSTEM PORTENDS TO
BRING A CHANCE OF RAIN LATE SUNDAY AND SUNDAY NIGHT TO THE OTHERWISE
DRY AND TRANQUIL CONDITIONS. THE NAM/WRF LOOKS OVERDONE WITH THIS
SYSTEM IN THE LIGHT OF AGEOSTROPHIC VERTICAL CIRC AND THE LACK OF
TRUE UPPER AIR SUPPORT. TIMING AND LOCATION OF THIS SYSTEM WAS ALSO
STILL IN DOUBT...SO NOT ENOUGH CONFIDENCE SUNDAY OR SUNDAY NIGHT TO
ENTER A CHANCE FOR RAIN AT THIS POINT. FOR THE REST OF THE PERIOD...
CONDITIONS SHOULD BECOME UNSETTLED BY THE MIDDLE OF THE WEEK AS AN
LARGE UPPER LEVEL TROF WILL ATTEMPT TO DIG OVER THE WEST CONUS.
THERE SHOULD BE A REASONABLE INFLUX OF GULF MOISTURE INTO THE AREA
STARTING TUESDAY...WITH A FRONT BECOMING STATIONARY IN OR NEAR THE
FORECAST AREA. COMET/UCAR ANALYSIS OF 21 GFS ENSEMBLE MEMBERS SHOWS
A MARKED DROP IN CONFIDENCE ABOUT TUESDAY...WITH STANDARD DEVIATIONS
RISING FROM AROUND 2 TO 8. THIS LOW CONFIDENCE WAS ALSO APPARENT IN
THE SEVERAL PREVIOUS RUNS...SO LEFT THE FORECAST ALONE FROM TUESDAY
THROUGH THURSDAY. IT DOES LOOK LIKE THE GFS MEX TRENDING IN THE
RIGHT DIRECTION WITH INCREASING RAIN CHANCES MID WEEK...BUT
TEMPERATURES LOOK TOO WARM...ESPECIALLY IN THE LIGHT OF THE RECENT
COOL PATTERN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.

&&

AVIATION/UPDATE...FISHER
SHORT TERM...TAYLOR
LONG TERM...SKIPPER
Hazardous weather outlook, May 30, 3:45 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI MAY 30 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-310845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE
AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN
INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-310845-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN
ISOLATED TORNADO IS ALSO POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN.
THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS
AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 30, 1:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT FRI MAY 30 2008

MIZ077-078-302015-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
215 PM EDT FRI MAY 30 2008

...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE...

A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS
MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME
SOUTHWESTERN MICHGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A
PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES
ACROSS THE REGION.

SCHOTT
Special weather statement, May 30, 1:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT FRI MAY 30 2008

MIZ077-078-302015-
BERRIEN-CASS MI-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
215 PM EDT FRI MAY 30 2008

...BRIEF PERIOD OF STRONG AND GUSTY WINDS POSSIBLE...

A WAKE LOW FORMED OVER NORTHERN ILLINOIS LATE THIS MORNING AND IS
MOVING ACROSS LAKE MICHIGAN THIS AFTERNOON TOWARDS EXTREME
SOUTHWESTERN MICHIGAN. STRONG WINDS WILL BE SHORT-LIVED WITH A
PERIOD OF 30 TO 45 MINUTES AFTER ONSET...WINDS OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH 4PM AS THIS FEATURE MOVES
ACROSS THE REGION.

SCHOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:46 AM CDTLakeshore Flood StatementIWX15 hr
May 30, 4:50 PM CDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash55 min
May 30, 5:05 PM CDTSevere Thunderstorm WarningIWXWhite40 min
May 30, 5:06 PM CDTTornado WarningIWXHuntington, Wabash39 min
May 30, 5:28 PM CDTTornado WarningIWXAdams, Huntington, Wells22 min
May 30, 6:07 PM CDTAreal Flood AdvisoryIWXWhite113 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.